Patient Comments: Thrush - Describe Your Experience

Please describe your experience with thrush.

Comment from: balx23, 35-44 Female (Patient) Published: March 10

I have thrush probably every 2 or 3 months at the very least. I always have to get fluconazole which definitely does the trick.

Was this comment helpful?Yes
Comment from: chris, 65-74 (Patient) Published: April 27

Just recently, I have had a gum infection and was put on antibiotics. As always I seem to get oral thrush and this is very painful. I was told by the pharmacy staff, that if you are over 60 you have to contact your general physician (GP). When you get to my age you know what is wrong, but they refused, so I have to take up the time of the very busy GP.

Was this comment helpful?Yes
Comment from: Karen, 55-64 Female (Patient) Published: March 07

The doctor told me today that I have thrush. It started as white spots on my tongue but only on the right. They got worse with sores on the inside of my lips and cheek. Still only on the right. This morning I woke up with bad pain in my right temple. It felt like a hot poker going in my temple and the sores going to the outside of my mouth and a red patchy rash on my face still all on the right side. The worse part about this whole thing is the pain. The doctor gave me nystatin.

Was this comment helpful?Yes
Comment from: Fran, 55-64 Female (Patient) Published: January 15

I was on several (5 to 6) courses of different antibiotics for pneumonia over 4 months. Then I was misdiagnosed with bronchitis and given a steroid inhaler. I have used nystatin (the thrush cleared up but then came back) and am now using fluconazole. Although KOH (potassium hydroxide) is negative, candida antibody test is positive.

Was this comment helpful?Yes
Comment from: Shirl, 75 or over Female (Patient) Published: October 24

I've had thrush for almost 2 years that I know of, as a result of high doses of antibiotics given when I was hospitalized for chronic obstructive pulmonary disease (COPD) exacerbation. I have been treated with at least three of the medicines written about in these articles and the last time I was fairly free of symptoms for about a week. Last night I woke up with swollen gums (this has happened before so I figure it will go away before too long) which makes it difficult to swallow. I also have a disgusting taste, furry mouth and teeth and sore spots in and on the outside of my lips.

Was this comment helpful?Yes
Comment from: Sxyslim, 45-54 Female (Patient) Published: October 22

I experienced thrush just a few days ago. I was taking antibiotics and inhaler for sinus congestion. I found out I that have the Flu. My mouth started burning like someone was putting fire to the roof of my mouth. It is so sore. I cannot eat or chew food. The doctor put me on nystatin for 5 days. I had top swish and spit 1 teaspoon four times a day. It is a little better, but my gums are still sore. I have to numb my mouth to eat food. Drinking ice cold drinks soothes the burning.

Was this comment helpful?Yes
Comment from: Lizzy, 55-64 Female (Caregiver) Published: October 18

I nursed my husband for about 3 years as he had a terminal illness. The stress of him dying caused me to get Candida, which I did not know what it was at the time. I felt ill and my general practitioner treated my thrush with amoxicillin antibiotics. I have learned this can cause Candida also. After having Nystatin, I have found that probiotic yogurt (plain with no flavors) swished around the mouth and left in for a while without swallowing is a great help and my throat is much easier now. Also, pineapple chunks, no syrup, in natural juice, rubbed and swished around the mouth, helps to move the Candida.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Thrush - Symptoms Question: What symptoms did you experience with thrush?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors